Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the nonexistence of purely Stepanov almost-periodic solutions of ordinary differential equations

Authors: Jan Andres and Denis Pennequin
Journal: Proc. Amer. Math. Soc. 140 (2012), 2825-2834
MSC (2010): Primary 34C27; Secondary 34C15, 34G20
Published electronically: January 5, 2012
MathSciNet review: 2910769
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that in uniformly convex Banach spaces, Stepanov almost-periodic functions with Stepanov almost-periodic derivatives are uniformly almost-periodic in the sense of Bohr. This in natural situations yields, jointly with the derived properties of the associated Nemytskii operators, the nonexistence of purely (i.e.nonuniformly continuous) Stepanov almost-periodic solutions of ordinary differential equations. In particular, the existence problem of such solutions, considered in a series of five papers of Z. Hu and A. B. Mingarelli, is answered in a negative way.

References [Enhancements On Off] (What's this?)

  • [AB] J. Andres and A. M. Bersani, Almost-periodicity problem as a fixed-point problem for evolution inclusions. Topol. Meth. Nonlin. Anal. 18, 2 (2001), 337-349. MR 1911386 (2003d:34125)
  • [ABG] J. Andres, A. M. Bersani and R. F. Grande, Hierarchy of almost-periodic function spaces. Rend. Matem. Appl. 26, 7 (2006), 121-188. MR 2275292 (2008b:43010)
  • [AP] J. Andres and D. Pennequin, On Stepanov almost-periodic oscillations and their discretizations. J. Differ. Equations Appl., to appear.
  • [Be] A. S. Besicovitch, Almost Periodic Functions. Dover, New York, 1954. MR 0068029 (16:817a)
  • [Br] H. Brézis, Analyse fonctionnelle, théorie et applications. Masson, Paris, 1987. MR 697382 (85a:46001)
  • [C1] C. Corduneanu, Almost Periodic Functions. Interscience Publishers, New York, 1968; Wiley, Chelsea, New York, 1989. MR 0481915 (58:2006)
  • [C2] C. Corduneanu, Some almost periodicity criteria for ordinary differential equations. Libertas Mathematica 3 (1983), 21-43. MR 722073 (85b:34056)
  • [C3] C. Corduneanu, Almost periodic solutions to differential equations in abstract spaces. Rev. Roum. Math. Pures Appl. 42, 9-10 (1997), 753-758. MR 1656645 (99i:34083)
  • [D1] L. I. Danilov, Measure-valued almost periodic functions and almost periodic selections of multivalued maps. Sb. Math. 188, 10 (1997), 1417-1438; translation from the Russian original in Mat. Sb. 188, 10 (1997), 3-24. MR 1485446 (99e:42016)
  • [Ha] A. Haraux, Asymptotic behavior of two-dimensional, quasi-autonomous, almost-periodic evolution equations. J. Diff. Eqns. 66, 5 (1987), 62-70. MR 871571 (88a:34061)
  • [Hu1] Z. Hu, Contributions to the Theory of Almost Periodic Differential Equations. PhD Thesis, Carleton Univ., Ottawa (Ontario, Canada), 2001.
  • [Hu2] Z. Hu, Boundedness and Stepanov almost periodicty of solutions. Electronic J. Diff. Equations 35 (2005), 1-7. MR 2135246 (2006a:34137)
  • [HM1] Z. Hu and A. B. Mingarelli, On a theorem of Favard. Proc. Amer. Math. Soc. 132 (2004), 417-428. MR 2022364 (2004i:34120)
  • [HM2] Z. Hu and A. B. Mingarelli, Favard's theorem for almost periodic processes on Banach space. Proc. Dynam. Syst. Appl. 14 (2005), 615-631. MR 2179169 (2006j:34115)
  • [HM3] Z. Hu and A. B. Mingarelli, Bochner's theorem and Stepanov almost periodic functions. Ann. Mat. Pura Appl. 187 (2008), 719-736. MR 2413376 (2009d:34115)
  • [Le] B. M. Levitan, Almost-Periodic Functions. Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow, 1953 (in Russian). MR 0060629 (15:700a)
  • [LZ] B. M. Levitan and V. V. Zhikov, Almost-Periodic Functions and Differential Equations. Cambridge Univ. Press, Cambridge, 1982. MR 690064 (84g:34004)
  • [Pa] A. A. Pankov, Bounded solutions, almost periodic in time, of a class of nonlinear evolution equations. Mathematics of the USSR - Sbornik 49, 1 (1984), 73-86; translation from the Russian original in Mat. Sb. (N.S.) 121(163), 1 (5) (1983), 72-86. MR 699739 (84i:34081)
  • [PK] N.S. Papageorgiou and S. Th. Kyritsi-Yiallourou, Handbook of Applied Analysis. Springer, Berlin, 2009. MR 2527754 (2010g:49001)
  • [Rd] L. Radová, Theorems of Bohr-Neugebauer-type for almost-periodic differential equations. Math. Slovaca 54, 2 (2004), 169-189. MR 2074215 (2005d:34094)
  • [Ro] A. S. Rao, On differential operators with Bohr-Neugebauer property. J. Diff. Eqns. 13 (1973), 490-494. MR 0328256 (48:6598)
  • [Ta] M. Tarallo, A Stepanov version for Favard theory. Arch. Math. (Basel) 90 (2008), 53-59. MR 2382470 (2009a:34016)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 34C27, 34C15, 34G20

Retrieve articles in all journals with MSC (2010): 34C27, 34C15, 34G20

Additional Information

Jan Andres
Affiliation: Department of Mathematical Analysis, Faculty of Science, Palacký University, Tř. 17 listopadu 12, 771 46 Olomouc, Czech Republic

Denis Pennequin
Affiliation: Université Paris I Panthéon-Sorbonne, Centre PMF, Laboratoire SAMM, 90, Rue de Tolbiac, 75 634 Paris Cedex 13, France

Keywords: Stepanov almost-periodic solutions, Nemytskii operators, ordinary differential equations, nonexistence results.
Received by editor(s): July 1, 2010
Received by editor(s) in revised form: March 21, 2011
Published electronically: January 5, 2012
Additional Notes: The first author was supported by the Council of Czech Government (MSM 6198959214)
The second author was supported by ANR ANAR
Communicated by: Yingfei Yi
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society